Alert archive / Alabama / Wind Advisories in 2017
Wind Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 29, 2017, 4:33 PM CDT for 39 counties in Alabama. It took effect at Apr 30, 2017, 8:00 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 4:33 PM CDT (21:33 UTC)
- In effect from
- Apr 30, 2017, 8:00 AM CDT
- Expired
- May 1, 2017, 7:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS74 KBMX 292133 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 433 PM CDT Sat Apr 29 2017 ...Strong winds will be possible at times across Central Alabama... ALZ011>015-017>050-300600- /O.NEW.KBMX.WI.Y.0005.170430T1500Z-170501T0300Z/ /O.CON.KBMX.WI.Y.0004.000000T0000Z-170430T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 433 PM CDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... The National Weather Service in Birmingham has issued a Wind Advisory, which is in effect from 10 AM to 10 PM CDT Sunday. * TIMING...The strongest winds will be through 7 PM this evening and again kicking back up after 10 am Sunday morning. * WINDS...Sustained winds of 15-25 mph, with gusts 35 to 40 from a southeast to south direction. The highest gusts will be in the higher elevations. * IMPACTS...Strong winds could result in large limbs and weak trees to be blown down. Travel may also be dangerous at times especially if traveling on an east to west oriented roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
138 WWUS74 KBMX 300016 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 716 PM CDT Sat Apr 29 2017 ...Strong winds will be possible at times across Central Alabama... ALZ011>015-017>050-300830- /O.EXP.KBMX.WI.Y.0004.000000T0000Z-170430T0000Z/ /O.EXT.KBMX.WI.Y.0005.170430T1300Z-170501T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 716 PM CDT Sat Apr 29 2017 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 10 PM CDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... * TIMING...The strongest winds will be kicking back up after 8 am Sunday morning. * WINDS...Sustained winds of 15-25 mph, with gusts 35 to 40 from a southeast to south direction. The highest gusts will be in the higher elevations. * IMPACTS...Strong winds could result in large limbs and weak trees to be blown down. Travel may also be dangerous at times especially if traveling on an east to west oriented roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
942 WWUS74 KBMX 300349 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1049 PM CDT Sat Apr 29 2017 ...Strong winds will be possible at times across Central Alabama... ALZ011>015-017>050-301200- /O.CON.KBMX.WI.Y.0005.170430T1300Z-170501T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1049 PM CDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM CDT SUNDAY... * TIMING...The strongest winds will be kicking back up after 8 am Sunday morning. * WINDS...Sustained winds of 15-25 mph, with gusts 35 to 40 from a southeast to south direction. The highest gusts will be in the higher elevations. * IMPACTS...Strong winds could result in large limbs and weak trees to be blown down. Travel may also be dangerous at times especially if traveling on an east to west oriented roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
340 WWUS74 KBMX 301051 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 551 AM CDT Sun Apr 30 2017 ...Strong Winds Will be Possible at Times Across Central Alabama... ALZ011>015-017>050-010300- /O.CON.KBMX.WI.Y.0005.170430T1300Z-170501T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 551 AM CDT Sun Apr 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...The strongest winds will be kicking back up after 8 am Sunday morning. * WINDS...Sustained winds of 15-25 mph, with gusts 35 to 40 from a southeast to south direction. The highest gusts will be in the higher elevations. * IMPACTS...Strong winds could result in large limbs and weak trees to be blown down. Travel may also be dangerous at times especially if traveling on an east to west oriented roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
233 WWUS74 KBMX 010231 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 931 PM CDT Sun Apr 30 2017 ...Strong Winds Will Remain Possible Across Central Alabama Tonight... ALZ011>015-017>050-011045- /O.EXT.KBMX.WI.Y.0005.000000T0000Z-170501T1200Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 931 PM CDT Sun Apr 30 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY... * TIMING...will be through 7 AM Monday morning. * WINDS...Sustained winds of 15-25 mph, with gusts 35 to 40 mph. * IMPACTS...Strong winds could result in large limbs and weak trees to be blown down. Travel may also be dangerous at times especially if traveling on an east to west oriented roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
254 WWUS74 KBMX 010859 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 359 AM CDT Mon May 1 2017 ...Strong Winds Will Remain Possible Across Central Alabama Today. ALZ011>015-017>050-020000- /O.EXT.KBMX.WI.Y.0005.000000T0000Z-170502T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 359 AM CDT Mon May 1 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...will be through 7 PM Monday evening. * WINDS...Sustained winds of 15-25 mph, with gusts up to 35 mph. * IMPACTS...Strong winds could result in large limbs and weak trees to be blown down. Travel may become dangerous especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph or higher are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 29, 4:20 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 29, 4:20 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 420 PM CDT Sat Apr 29 2017 .DISCUSSION... A widespread cumulus field has developed over Central Alabama this afternoon, as high clouds move by overhead. This has produced a mix of sun and clouds across the area. A few showers, and possible a thunderstorm, are possible for the eastern half of the area the remainder of the afternoon. Much of this activity will dissipate as the sun goes down. It is a bit breezy out there with southerly winds 15-20mph with a few gusts 30mph or more. These winds will also subside after sunset. Variable clouds this evening as the cumulus field will deteriorate, but this will be somewhat short lived. Low clouds and patchy fog will develop from south to north overnight with most places experiencing clouds at sunrise. The building humidity will keep the low temperatures rather mild from the mid 60s to lower 70s. Southerly winds will pick up rather quickly Sunday morning as the pressure gradient remains high with the developing storm system to out north and west. Southerly winds of 15-20 mph with gusts of 30 mph or more are expected area wide. Most areas will remain dry in the morning but thunderstorms are expected by early afternoon near the Mississippi state line and slowly advancing eastward. The latest convective allowing models have a chance of multiple rounds thunderstorms, some possibly severe. Therefore, have adjusted the timing on the severe storm potential to cover a larger period. Western areas generally 1pm until 1 am and eastern areas 6pm to 10 am Monday. No significant changes to the severe weather parameters associated with this system. But entering a bit early would provide more instability but out ahead of the upper system. Precip water values climb above two inches and this is somewhere close to twice the normal for late April. Some will add mention of locally heavy rain and watch closely for multiple rounds of heavier rain. The previous discussion below on the severe weather threats is still valid. 75 && .AVIATION... 18Z TAF Discussion. No significant changes to the previous aviation forecast. Most of the ceilings across the area are now VFR and this should continue through 00z. Strong southerly flow will continue to bring in moisture and a MVFR deck is expected during the overnight hours. Surface winds will remain southeasterly this afternoon with gusts in the 18 to 24 kt range. Winds will lessen this evening but pick up again tomorrow morning. 88 && .FIRE WEATHER... Strong gusty winds possible today and tomorrow ahead of an approaching cold front. Rain chances remain low through Sunday night as the cold front moves through. There are no major fire weather concerns aside from the gusty winds. RHs will remain high. && .PREV DISCUSSION... /Issued 333 AM CDT Sat Apr 29 2017/ The main stories today will be the gusty winds and high temperatures across Central AL. A 593 decameter 500mb high is centered just off the Carolina coast as a 552 decameter low moves into the Texas Panhandle through the day. This will help set up a fairly tight surface gradient with south-southeasterly winds gusting to 20-30 mph with locally higher gusts possible. Have issued a wind advisory valid through the afternoon hours during peak heating when the greatest mixing will occur. Winds will weaken during the overnight hours and could increase again tomorrow back to advisory conditions. Will mention this in the HWO for Sunday afternoon. With the strong gradient and southerly winds, expect continued warm air advection and temperatures rising to the upper 80s today with some areas breaking the 90 degree mark by late afternoon. It's worth noting that the strong southerly flow will also be bringing quite a bit of moisture with it, making those 90 degree temperatures feel every bit of 90s degrees or higher with the heat index. A few pop-up showers are possible across the area, with the best chances being in the eastern half of the area. So, in summary, today will be warm and windy, with low chance of some isolated pop-up thunderstorms. Taking a closer look at the system coming in on Sunday, a surface low moves northeastward through the Central Plains and becomes occluded as we go into Sunday afternoon. A cold front stretches down through the Mississippi River Valley and progresses eastward into Central AL by later in the evening and through the overnight hours into Monday morning. Much of the convection should remain along the frontal boundary as the 0-6km bulk shear values are roughly at 10-15 degrees relative to the orientation of the front. A strong low level jet enhances the 0-6km bulk shear to over 40kts, while the upper level jet remains off to the north and west. Forecast soundings show a thin, deep layer of instability and a largely saturated profile. The hodographs are quite impressive due to the combination of the backed surface winds and the strong 850mb jet that becomes southwesterly as the storms move through. This setup supports a convective line of storms moving through that could possibly have some breaks or bowing segments. The main threat will be damaging winds, but brief tornadoes can't be ruled out given the wind profiles. Will highlight a slight risk across our entire area for Sunday night into Monday morning. SPC has the slight risk generally for the western two-thirds of the area with the eastern counties under a marginal risk. Can't argue with this either, as the exact timing of the storms is still uncertain. However, with forecast soundings showing the wind profiles and instability remaining favorable into Monday morning, and a narrow corridor of higher dewpoints building in just along and ahead of the cold front, will carry the slight risk for the eastern counties as well. The big question will be the timing and whether or not the front moves out of the area before sunrise. Along with any severe potential, heavy rain can be expected with these storms, as PWATs are forecast to be above the maximum climatologically. The cold front passes and surface ridging builds in Monday evening through Wednesday. Temperatures are moderated slightly and shouldn't reach as warm as the past few days. Rain chances increase late Wednesday ahead of the next system moving in. An elongated positively- tilted trough slides south and models hint at a surface low developing over eastern Texas and moving through the Ozarks and into Northern Mississippi Wednesday night into Thursday. There is still quite a bit of uncertainty with this system as models disagree on the track of the surface low and the orientation of the upper trough. Will continue to monitor this system for any changes in the severe threat. Rain chances decrease by Friday afternoon as the upper-level low moves east of the area and cold air advection moves in on the back side of the low bringing daytime highs Friday and Saturday down into the upper 60s to low 70s. 25/Owen && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 86 61 74 50 / 10 30 90 40 0 Anniston 69 86 63 74 51 / 10 20 90 50 0 Birmingham 70 87 60 75 54 / 10 40 90 20 0 Tuscaloosa 70 86 58 76 53 / 10 80 100 10 0 Calera 69 86 60 76 54 / 10 30 90 30 0 Auburn 69 85 66 75 55 / 10 10 90 80 0 Montgomery 69 88 65 78 54 / 10 20 90 50 0 Troy 70 86 67 78 54 / 10 10 90 70 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 7 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. Wind Advisory 10am until 10 pm CDT Sunday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Apr 29, 2:47 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 247 PM CDT Sat Apr 29 2017 ALZ011>015-017>050-302300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 247 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. Strong gusty winds will continue today. Sustained winds will be 20 to 25 mph with gusts to 35 mph possible. Winds will decrease after sunset. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a threat of severe thunderstorms across all of central Alabama. Timing is still uncertain due to the potential for more than one round of storms. The threat will begin as early as 1 PM in western Central Alabama and could last as late as 10 AM in far southeast Central Alabama. The threats include damaging winds, brief tornadoes, and hail. Gusty winds will also be possible ahead of the storms on Sunday, with sustained winds of 20 mph and gusts to 35 mph possible. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Sunday afternoon into early Monday morning.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:06 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.